I have received thyroxine for 19 years and get regular blood tests.In the last 4 years I have suffered increasingly severe bouts of vertigo. Present one since Dec 06. All the usual treatments do not work. Added to that for at least a year I am severely lethargic, sleep at least 9-10 hours a night and nod off in the daytime too. I am depressed tearful and now sweat profusely for no reason. It pours out of me all over my body ,particularly my head.I recently received Botox injectionsin my neck and upper shoulders for severe neck pain [could not turn neck in either direction]Now in the evening I almost need to prop my head up and I get back of head pain every night in the two "bumps".I am 67 years old, and was a high flying lawyer unti I retired in Jan 2006.[No, that did not depress me, I was delighted to leave it all behind!]I am otherwise a happy soul and no reason to be depressed.I try to avoid friends, ignore chores,and neglect my passion for gardening, do not even enjoy reading [which I love]What could this be? I have considered: deficiency of B12, tumour of the adrenal system, some other from of tumour. My heart rate is fine .I am somewhat overweight.Cholesterol is about 5.8.
Family History;father died of cancer of stomach and liver aged 49,mother died aged 83, essentially heart problems.
My Doctor is very kind but isn't taking me seriously. I am not usually this worried about my health but my instinct tells me something is wrong.
Would start with a complete physical and labs with your general doctor.
Also consider sleep apnea given the lethargy and daytime somnolence.
In terms of thyroid -- goal TSH is around 1.0 - make sure the thyroxine dose is appropriate.
The vertigo is not likely thyroid related and is sometimes difficult to treat and determine exactly why it happens -- fortunately, it often resolves (eventually) on its own.
If all this is negative, an endocrine second opinion (in addition to your general doctor) may be worthwhile for peace of mind, but would also need to consider a diagnosis of depression -- this certainly occurs even in absence of reasons to be depressed.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.